MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION INTERNAL; DISTRACTOR
Model Number 51-563-30-09
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/03/2016
Type of Reportable Event Serious Injury
Event or Problem Description
During follow up appointment patient's family said they had difficulty turning affected side.Doctor was able to turn the device however was unable to feel/hear any feedback that the device was advancing.Doctor upped to 1 1/2 turns.On (b)(6) 2016 the patient showed up to follow up appointment and the distractor was broken.Secondary surgery was performed to remove and replace broken device.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the broken plate that was returned.Process evaluation was also performed based off the lot number provided.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacture defects.The product history device records were reviewed based on the lot number provided and no abnormalities were found.The results of the investigation conclude that the root cause for the breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6227080
Report Number9610905-2016-00058
Device Sequence Number16382494
Product Code MQN
UDI-Device Identifier00888118082145
UDI-Public(01)00888118082145
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-563-30-09
Device Lot Number33169560
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR